Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 37, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 28, 2018, 4:08 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2018, 4:08 AM EDT (08:08 UTC)
- Expired
- Jun 28, 2018, 10:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
756 WHUS71 KCLE 280808 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 408 AM EDT Thu Jun 28 2018 LEZ148-149-281400- /O.NEW.KCLE.SC.Y.0037.180628T0808Z-180628T1400Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 408 AM EDT Thu Jun 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 10 AM EDT this morning. * WINDS...Northwest 15 to 20 knots through mid morning. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
1 follow-up statement
731 WHUS71 KCLE 281405 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1005 AM EDT Thu Jun 28 2018 LEZ148-149-281515- /O.EXP.KCLE.SC.Y.0037.000000T0000Z-180628T1400Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1005 AM EDT Thu Jun 28 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have decreased so the small craft advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 28, 1:50 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 28, 1:50 AM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 150 AM EDT Thu Jun 28 2018 .SYNOPSIS... Low pressure over Lower Michigan will track across the Lower Lakes tonight dragging a cold front across the forecast area. High pressure will build slowly over the forecast area from the west tomorrow. Hot and humid conditions return this weekend as an upper level ridge builds over the forecast area. && .NEAR TERM /THROUGH TODAY/... Update...Trimmed pops central a bit for the update. Drier more stable air is working in from the west. Satellite however shows wrap around moisture moving into northeast OH and nwrn PA which will remain much of the night. Otherwise no changes. Original...Showers have insulated area from the sun this afternoon so will continue with showers and only isolated thunderstorms this evening. Capes around 1000 j/kg with 25 knots of shear so can not totally rule out a few rumbles of thunder. Expect scattered showers this increase in coverage this evening ahead of approaching front. The low pressure system over Lower Michigan will track east across Lake Erie late this evening, forcing the trailing cold front across the forecast area. Could see a few lingering showers in the extreme east into tomorrow morning. High pressure gradually builds in from the west tomorrow.Think we will hold onto the clouds in the east into the early afternoon. Skies will clear out tomorrow night as strong upper level ridge begins to build over the forecast area. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... High pressure will take control of the region at the surface and aloft on Friday and continue into Saturday. The high will move east far enough by Saturday afternoon to allow low level moisture to increase a bit more. A cold front will approach the region on Sunday with increasing chances of showers and thunderstorms. The best chances arrive Sunday afternoon into the evening. The heat will be the main story through the weekend. Highs will warm well into the 90s for all locations by Saturday. Heat index values will be the highest across NW Ohio on Friday with a heat advisory (100-104) possible. Warmer temperatures and higher moisture levels may be enough to produce heat index values in the advisory category for most locations. We may end up needing a heat warning across NW Ohio with heat index values in excess of 105 degrees. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Strong upper level high pressure will shift off the east coast Sunday night into Monday allowing a broad upper level trough to slide east into the area. A rather vigorous line of positive vorticity maximum will move east across the forecast area with the trough. Low pressure at the surface over the western Great Lakes will lift northeast through the weekend forcing a cold front east across the local area Sunday night. As the front reaches northern Ohio and northwest Pennsylvania, the air mass begins to moderate considerably for Monday into Tuesday. The weak high pressure behind the cold front will move east across the Great Lakes forcing the slightly cooler air into the forecast area. The cooler air mass will only knock the temperatures down a few pegs Tuesday into Wednesday. Temperatures will still be on the warm side in the upper 80s for highs Monday through Wednesday. Overnight lows will drop from the lower to middle 70s to the upper 60s to around 70 degrees Tuesday and Wednesday mornings. && .AVIATION /06Z Thursday THROUGH Monday/... Upper low over nw PA will continue to move away from the region this morning. Widely scattered showers from mainly east of I-77 will continue to diminish into the morning. Some lower ceilings from 500-1500 ft will move southeast into ne OH and NW PA into this morning. VSBY may briefly become MVFR in showers early this morning. VFR conditions are expected in western OH for TOL and FDY. Expect improving conditions in the afternoon as low clouds scattered out and bases lift to 2000-3000ft. Clearing skies can be expected toward evening. Winds will be from the west to nw about 6-12 knots with a few gusts this morning. OUTLOOK...Non VFR conditions possible in early morning fog/mist Saturday and Sunday away from the lake at MFD, CAK, and YNG. && .MARINE... Low pressure over the central Great Lakes will move eastward overnight with a cold front crossing Lake Erie overnight. Winds will become westerly and increase to 10 to 15 knots in the wake of the cold front. This combined with the longer fetch should build waves to at least 1 to 3 feet and may reach 2 to 4 feet briefly from Willowick to Ripley. WInds and waves should decrease on Thursday as high pressure build across the central Great Lakes. This area of high pressure will then persist into the weekend. As the highs begins to shift east Saturday afternoon into Sunday southwesterly winds will begin to increase. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...DJB NEAR TERM...DJB/TK SHORT TERM...Mullen LONG TERM...Lombardy AVIATION...LaPlante MARINE...Mullen
Hazardous weather outlook, Jun 28, 4:02 AM EDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 402 AM EDT Thu Jun 28 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- PAZ002-003-290815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 402 AM EDT Thu Jun 28 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hot and humid conditions will develop Friday into the weekend which may necessitate heat advisories mainly west of I-71 on Saturday. The heat index may exceed 105 across portions of northwest Ohio on Saturday which may necessitate issuing a heat warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ089-PAZ001-290815- Ashtabula Lakeshore-Northern Erie- 402 AM EDT Thu Jun 28 2018 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 AM EDT THIS MORNING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:06 AM EDT | Beach Hazards Statement | CLE | Ashtabula | 6 hr |
| Jun 28, 7:13 AM EDT | Special Weather Statement | CLE | Erie | 62 min |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.